This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
The observation of eosinophilia in patients with tuberculosis under therapy with streptomycin in the absence of eruption is reported by Farrington and his associates in The Journal, June 21, page 682. In 9 of 14 subjects the eosinophilia first appeared during the second and third months of therapy and was not associated with symptoms or signs suggesting sensitivity to the drug. A similar phenomenon has been observed in the therapy of leprosy with streptomycin (Faget and Erickson: Use of Streptomycin in the Treatment of Leprosy: A Preliminary Report, read before the Antibiotic Study Section, U. S. Public Health Service, Washington, D. C., Feb. 1, 1947). These authors found that the peak of eosinophilia occurred during the twelfth week of treatment, following which the eosinophil count gradually dropped. Only one patient had a conspicuous skin eruption, though 3 other patients had milder attacks of dermatitis. Eosinophilia was observed
George T. Harrell. STREPTOMYCIN THERAPY AND EOSINOPHILIA. JAMA. 1947;134(14):1198. doi:10.1001/jama.1947.02880310056023